MAUDE Adverse Event Report: COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G56223
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 08/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an angioplasty procedure, a flexor high-flex ansel guiding sheath leaked.Reportedly, access was gained and the sheath was put in place.In the middle of the procedure, an unknown 0.035 wire guide and cxi catheter were in the sheath when the physician noticed blood pooling on the floor.The physician then noted that the hub of the check-flo valve was disconnected from the body of the sheath.Hemostats were used to clamp the sheath and prevent further blood loss out of the device.According to the initial reporter, the patient lost approximately 300cc's of blood.Another manufacturer's sheath was used to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.There has been no report that any intervention was required to treat blood loss.Additional information regarding event details, patient anatomy and outcome has been requested, but is not available at this time.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Description of event: as reported, during an angioplasty procedure, a flexor high-flex ansel guiding sheath leaked.Reportedly, access was gained and the sheath was put in place.In the middle of the procedure, an unknown 0.035 wire guide and cxi catheter were in the sheath when the physician noticed blood pooling on the floor.The physician then noted that the hub of the check-flo valve was disconnected from the body of the sheath.Hemostats were used to clamp the sheath and prevent further blood loss out of the device.According to the initial reporter, the patient lost approximately 300cc's of blood.Another manufacturer's sheath was used to complete the procedure.Investigation ¿ evaluation: a visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, documentation, drawings, the instructions for use, manufacturing instructions, and quality control data.One 8fr kcfw received in a used condition, with biomatter present.Inspection found the check flo valve was separated from the sheath material.No damage to the sheath of check flo.The flare was out of round.A flattened section suggests the use of forceps to remove the sheath.A review of the device history record found one non-conformance related to the reported failure mode for a split flare.Upon analysis of the retuned device the flare was not split and as there are adequate inspection activities established, and objective evidence that the dhr was fully executed it was concluded that there is no evidence that nonconforming product exists in house or in field a review of complaint history records shows no other complaints associated with the complaint device lot.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: warnings -if resistance is encountered during advancement of flexor sheath, assess cause of resistance and consider dilation of any restriction identified or consider alternate treatment strategy.If flexor sheath is advanced through resistance, force to remove the sheath will be higher, increasing the risk of sheath material or hub separation upon withdrawal.Precautions -while inserting, manipulating or withdrawing a device through the sheath, always maintain sheath position.Sheath removal: 1.Insert a wire guide until its tip extends at least 10cm past the tip of the sheath.2.Remove the sheath.Avoid applying traction to hub during removal.If resistance is anticipated or encountered during withdrawal of the flexor sheath, consider reinserting the dilator and removing the sheath and dilator as a unit.3.Remove the wire guide.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.Based on the evaluation, the cause of this complaint is component failure without design or manufacturing deficiency.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information to report.

Brand Name
FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10483910
Report Number1820334-2020-01611
Device Sequence Number1218544
Product Code DYB
UDI-Device Identifier00827002562233
UDI-Public(01)00827002562233(17)230316(10)13054847
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/16/2023
Device Model NumberG56223
Device Catalogue NumberKCFW-8.0-35-70-RB-HFANL0-HC
Device Lot Number13054847
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/03/2020
Initial Date Received by Manufacturer 08/26/2020
Supplement Date Received by Manufacturer11/24/2020
Initial Report FDA Received Date09/02/2020
Supplement Report FDA Received Date12/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1